Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 19, 2015, 9:09 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 9:09 PM CDT (02:09 UTC)
- Expired
- Apr 19, 2015, 10:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:25 PM CDT | HAIL 1.75 | Pioneer, LA | GOLF BALL SIZE HAIL REPORTED IN BOTH PIONEER AND DARNELL. |
| Apr 19, 9:26 PM CDT | HAIL 1 | Oak Grove, LA | |
| Apr 19, 9:28 PM CDT | HAIL 1.75 | 4 E Oak Grove, LA | |
| Apr 19, 10:19 PM CDT | TSTM WND DMG | Pioneer, LA | A FEW TREE TOPS WERE SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 5:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS54 KJAN 200209
SVRJAN
LAC035-067-123-200315-
/O.NEW.KJAN.SV.W.0075.150420T0209Z-150420T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
CENTRAL EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
EAST CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 1015 PM CDT
* AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODWILL...
OR 17 MILES EAST OF BASTROP...MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GOODWILL AROUND 920 PM CDT.
DARNELL AROUND 925 PM CDT.
OAK GROVE AROUND 945 PM CDT.
SHELBURN AROUND 1000 PM CDT.
LAKE PROVIDENCE AND MILLIKIN AROUND 1005 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FOREST...KILBOURNE AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.
LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
3291 9120 3290 9116 3284 9115 3281 9116
3275 9116 3274 9112 3262 9157 3264 9160
3267 9160 3267 9163 3274 9172
TIME...MOT...LOC 0209Z 245DEG 26KT 3271 9162
HAIL...1.50IN
WIND...60MPH
$$
CME2 follow-up statements
495
WWUS54 KJAN 200219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT SUN APR 19 2015
LAC067-200228-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
MOREHOUSE LA-
919 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOREHOUSE PARISH
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.
LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
3291 9120 3290 9116 3284 9115 3281 9116
3275 9116 3274 9112 3263 9152 3264 9157
3267 9160 3278 9158
TIME...MOT...LOC 0218Z 252DEG 26KT 3271 9153
$$
LAC035-123-200315-
/O.CON.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
WEST CARROLL LA-EAST CARROLL LA-
919 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WEST CARROLL AND CENTRAL EAST CARROLL PARISHES...
AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARNELL...OR
20 MILES WEST OF TRANSYLVANIA...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DARNELL AROUND 925 PM CDT.
OAK GROVE AROUND 940 PM CDT.
LAKE PROVIDENCE AND SHELBURN AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FOREST...KILBOURNE AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL MISSISSIPPI.
LAT...LON 3301 9135 3299 9119 3298 9119 3293 9121
3291 9120 3290 9116 3284 9115 3281 9116
3275 9116 3274 9112 3263 9152 3264 9157
3267 9160 3278 9158
TIME...MOT...LOC 0218Z 252DEG 26KT 3271 9153
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
CME431
WWUS54 KJAN 200230 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SUN APR 19 2015
LAC035-123-200315-
/O.CON.KJAN.SV.W.0075.000000T0000Z-150420T0315Z/
WEST CARROLL LA-EAST CARROLL LA-
930 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL WEST CARROLL AND CENTRAL EAST CARROLL PARISHES...
AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARNELL...OR
13 MILES WEST OF LAKE PROVIDENCE...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...OAK GROVE...SHELBURN...MILLIKIN...FOREST AND
PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WEST CENTRAL MISSISSIPPI.
LAT...LON 3292 9144 3299 9119 3298 9119 3293 9121
3291 9120 3290 9116 3284 9115 3281 9116
3275 9116 3274 9112 3268 9141 3277 9149
TIME...MOT...LOC 0230Z 245DEG 28KT 3275 9141
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:56 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 8:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 856 PM CDT SUN APR 19 2015 .UPDATE... HAVE MADE SOME ADJUSTMENTS TO HAZARD PRODUCTS/FORECAST BASED ON CONVECTIVE EVOLUTION THUS FAR...MAINLY TO RAISE SEVERE THREAT/POPS OVER SOUTHERN PORTIONS OF NE LA INTO SW MS GIVEN CURRENT CLUSTER OF SUPERCELLS CROSSING CENTRAL LA. THE ENVIRONMENT IS STILL FAVORABLE FOR VERY LARGE HAIL WITH RECENT SPC SARS OUTPUT FAVORING ~ 4 INCH DIAMETER HAIL OVER NE LA. AS EXPECTED...SHV/LCH/JAN 00Z SOUNDINGS REVEAL RELATIVELY DRY DEEP LAYER COLUMNS AND VERY STEEP LAPSE RATES WITH FAVORABLE SHEAR PROFILES FOR SPLITTING SUPERCELLS. A TORNADO THREAT EXISTS IN PARTICULAR WITH THE RIGHT-MOVING CELLS AS SEEN THUS FAR...AND THIS THREAT COULD INCREASE SOME AS LOW LEVEL MOISTURE CONVERGENCE INCREASES IN THE VICINITY OF THE MOST CONCENTRATED SUPERCELL CLUSTER OVER CENTRL LA APPROACHING EXTREME SW PORTIONS OF THE ARKLAMISS. CONFIDENCE IS LOWER ON COVERAGE FARTHER NORTH WITH HRRR GUIDANCE CONTINUING TO INSIST ON MORE FOCUSED DEVELOPMENT LATER THIS EVENING AS LARGE SCALE FORCING INCREASES...BUT IT ISN'T HANDLING THE CURRENT SCENARIO VERY WELL. HAVE DECREASED POPS JUST A LITTLE ALONG/S OF THE HWY 82 CORRIDOR FOR NOW WITH EXPECTATION THAT INCREASED COVERAGE WILL PAN OUT BUT PERHAPS NOT TO EXTENT THAT HRRR IS SHOWING. /EC/ && .AVIATION...ISOLATED SVR TSRA COULD IMPACT GLH/GWO/JAN/HKS AND PERHAPS OVER TO GTR/MEI/HBG SITES NEXT SEVERAL HOURS...THEN POTENTIAL FOR SOME MVFR CATEGORY STRATUS DURING THE EARLY/MID MORNING BEFORE MUCH DRIER AIR ENVELOPS THE ARKLAMISS WITH VFR CATEGORIES PREVAILING THROUGH MONDAY EVENING. /EC/ && .PREV DISCUSSION... /ISSUED 430 PM CDT SUN APR 19 2015/ ..LARGE HAIL AND DAMAGING WINDS A MAJOR CONCERN NORTHWEST OF THE NATCHEZ TRACE CORRIDOR THIS EVENING... DISCUSSION...THE FORECAST IS REMAINS ON TRACK FOR THIS EVENING. DRY WEATHER CURRENTLY PREVAILS ACROSS THE REGION AS A DISTURBANCE PRODUCING THUNDERSTORMS OVER NORTH AL PULLS AWAY AND A LARGER SYNOPTIC UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE PRE-FRONTAL TROUGH) APPROACHES THE ARKLATEX AND SABINE RIVER. 18Z SOUNDINGS AT LZK/SHV/JAN INDICATE THE ELEVATED MIXED LAYER (EML) IS ADVECTING EAST IN ADVANCE OF SAID TROUGH IN THE PLAINS...LENDING A HIGH AMOUNT OF POTENTIAL INSTABILITY TO THE ATMOSPHERE ACROSS AN INCREASING AMOUNT OF THE LOWER MS VALLEY. SHALLOW MOISTURE DEPTH AND THERMAL MID LAYER CAPPING UNDERNEATH THESE HIGH LAPSE RATES ALOFT (IE...A LOADED GUN TYPE ENVIRONMENT) WILL REQUIRE NON-NEGLIGIBLE FORCING TO TRIGGER THUNDERSTORMS...WHICH IS WHY IT IS TOTALLY DRY ACROSS OUR REGION AT 4 PM. HOWEVER...A GLANCE BACK TO THE PRE-FRONTAL TROUGH (A SOURCE OF CONSOLIDATED LIFT) REVEALS VIGOROUS CONVECTIVE DEVELOPMENT IN THE PAST HOUR OR TWO. THIS ACTIVITY SHOULD INCREASE IN COVERAGE TO OUR WEST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLIDING EAST INTO AREAS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR BEFORE 10 PM (POSSIBLY ENTERING ASHLEY CO AR AND MOREHOUSE PARISH BY 7 PM). ML CAPE VALUES RANGING FROM 1500-2500 J/KG...0-3 KM SRH VALUES RANGING FROM 200-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES OF AROUND 40 KTS SUGGEST A MIXED MODE OF GUSTY LINE SEGMENTS AND SUPERCELLS IN WESTERN ZONES. PARTICULARLY WITH SUPERCELLS COMING IN FROM THE WEST THE POTENTIAL WILL EXIST FOR LARGE HAIL OVER GOLF BALL SIZE WHILE ANY BOWING LINE SEGMENTS COULD BE CAPABLE OF WINDS TO 70 MPH OR MORE (AND WE CANNOT RULE OUT A TORNADO SPINNING UP IN ASSOCIATION WITH QLCS ACTIVITY). AS CONVECTION PUSHES TOWARD THE NATCHEZ TRACE CORRIDOR IN THE LATE EVENING TO NEAR MIDNIGHT INSTABILITY WILL BE GRADUALLY WANING AND MOST HIRES MODEL SOLUTIONS SUGGEST STORMS MAY HAVE A HARD TIME HOLDING TOGETHER WITH ANY VIGOR SOUTHEAST OF THE NATCHEZ TRACE. THUS THE ADVERTISED RISK OF SEVERE WEATHER POTENTIAL DECREASING SUBSTANTIALLY INTO THE SOUTHEASTERN PORTION OF THE CWA LATER IN THE EVENING LOOKS VERY ACCURATE. EXPECT ALL STORMS TO BE WEAK AT BEST (OR HAVE EXITED TO THE EAST) BY AROUND 3 AM. SOME SHOWERS COULD CONTINUE IN PORTIONS OF CENTRAL AND EASTERN MS UNTIL DAYBREAK...OR MAYBE EVEN A BIT BEYOND THAT NEAR THE GOLDEN TRIANGLE. BUT...ALAS...BY MIDDAY IN ALL AREAS IT IS A GOOD BET RAIN AND STORMS WILL BE OUT OF THE FORECAST PICTURE UNTIL AT LEAST WEDNESDAY. THE AIRMASS COMING IN THE WAKE OF TONIGHTS STORMS WILL BE NOTICEABLY COOLER AND LESS HUMID...BUT FORTUNATELY THERE IS NO RISK FOR ANY FROST TO HAMPER GROWING TENDER VEGETATION. BUT GOOD THINGS MUST COME TO AN END BY WEDNESDAY (BUT MAYBE WAITING UNTIL THURSDAY IF WE ARE LUCKY) AS A RATHER ACTIVE NORTHWEST FLOW PATTERN WILL DEVELOP AND THE BAROCLINIC ZONE PREVIOUSLY TO OUR SOUTH WILL DRAPE ACROSS THE REGION FOR SEVERAL DAYS. IN THE SPRING TIME AROUND HERE THIS IS A RECIPE FOR REPEATED OPPORTUNITIES FOR SHOWERS AND STORMS. THERE IS DEFINITELY SOME RISK OF POTENT STORMS AND LOCALLY HEAVY RAINFALL IN THIS SORT OF PATTERN AND WE WILL HAVE TO MONITOR FOR THIS POTENTIAL CLOSELY OVER THE NEXT HANDFUL OF DAYS. FORTUNATELY...CURRENT MODEL CONSENSUS SUGGESTS THE CRUX OF THE STORMY PATTERN WILL BE FOCUSED FURTHER BACK WEST TOWARD THE ARKLATEX WEDNESDAY AND THURSDAY ALTHOUGH THERE WILL DEFINITELY BE A CHANCE FOR SOME HAZARDOUS IMPACT IN OUR REGION BY THE END OF THE WEEK. FOR NOW (AND GIVEN UNCERTAINTIES) THERE IS STILL TIME TO REFINE THINKING BEFORE OFFICIALLY ADVERTISING ANYTHING IN THE HWO AND CREATING DEDICATED GRAPHICS. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 19, 7:07 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN APR 19 2015 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-026-034-035- 040-041-210015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THIS EVENING THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL AND DAMAGING WIND GUSTS OF 75 MPH. A TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ026-MSZ027>033-036>039-042>045-047>049-053-054-059>061-210015- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE- NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS EVENING INTO TONIGHT THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...ALONG WITH DAMAGING WIND GUSTS OF 60 MPH OR GREATER. THIS COMES AS A COLD FRONT MOVES THROUGH THE REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ046-050>052-055>058-062>066-072>074-210015- KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 707 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THERE IS A LIMITED THREAT FOR SEVERE STORMS THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 19, 8:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MANGHAM 32.31N 91.77W
04/19/2015 E1.00 INCH RICHLAND LA PUBLIC
&&
CMESpecial weather statement, Apr 19, 8:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SUN APR 19 2015
ARZ075-MSZ034-200215-
CHICOT AR-WASHINGTON MS-
857 PM CDT SUN APR 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 915 PM CDT...
AT 857 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCMILLAN CORNER...OR NEAR LAKE VILLAGE...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GREENVILLE AROUND 915 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3329 9130 3342 9138 3353 9117 3348 9105
3335 9099
TIME...MOT...LOC 0157Z 248DEG 35KT 3337 9126
CMELocal storm report, Apr 19, 9:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 W ALTO 32.36N 91.88W
04/19/2015 M1.25 INCH RICHLAND LA STORM CHASER
ON SR-15. HAIL LASTED ABOUT 7 MIN.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:21 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 54 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 43 min |
| Apr 19, 9:11 PM CDT | Special Weather Statement | JAN | Morehouse | 34 min |
| Apr 19, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 46 min |
| Apr 19, 9:27 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 48 min |
| Apr 19, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 61 min |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Richland, West Carroll | 47 min |
| Apr 20, 11:50 AM CDT | River Flood Warning | JAN | Concordia | 17 days |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | East Carroll | 36 hr |
| Apr 20, 11:51 AM CDT | River Flood Advisory | JAN | Madison, Tensas | 36 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.